Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 30, 2025, 2:14 AM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 2:14 AM MDT (08:14 UTC)
- Expired
- Apr 30, 2025, 5:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
398
WGUS54 KMAF 300814
FFWMAF
NMC025-301115-
/O.NEW.KMAF.FF.W.0010.250430T0814Z-250430T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
214 AM MDT Wed Apr 30 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
East Central Lea County in southeastern New Mexico...
* Until 515 AM MDT.
* At 214 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hobbs, Humble City, Nadine, Monument, Industrial Airpark, Lea
County Regional Airport and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3268 10306 3265 10306 3262 10306 3260 10306
3260 10330 3286 10330 3286 10307 3269 10306
FLASH FLOOD...RADAR INDICATED
$$
Hennig1 follow-up statement
630
WGUS74 KMAF 300945
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
345 AM MDT Wed Apr 30 2025
NMC025-301115-
/O.CON.KMAF.FF.W.0010.000000T0000Z-250430T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
345 AM MDT Wed Apr 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MDT EARLY THIS
MORNING FOR EAST CENTRAL LEA COUNTY...
At 345 AM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hobbs, Humble City, Nadine, Monument, Industrial Airpark, Lea
County Regional Airport and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3268 10306 3265 10306 3262 10306 3260 10306
3260 10330 3286 10330 3286 10307 3269 10306
FLASH FLOOD...RADAR INDICATED
$$
HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:02 AM MDT, 12 minutes earlier. Its key messages:
- Updated at 245 AM CDT Wed Apr 30 2025
- A cold front ushers pleasant and quieter conditions into our area today and the system that caused our unsettled weather departs by this afternoon.
- After a warm and dry Thursday, another cold front brings the return of cooler temperatures and rain chances to end the week.
- Another storm system makes its way to our region through the course of the weekend and into early next week, bringing almost daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system. Stay tuned for updates!
Area forecast discussion, Apr 30, 2:02 AM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 302 AM CDT Wed Apr 30 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 245 AM CDT Wed Apr 30 2025 - A cold front ushers pleasant and quieter conditions into our area today and the system that caused our unsettled weather departs by this afternoon. - After a warm and dry Thursday, another cold front brings the return of cooler temperatures and rain chances to end the week. - Another storm system makes its way to our region through the course of the weekend and into early next week, bringing almost daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system. Stay tuned for updates! && .SHORT TERM... (Today through Thursday afternoon) Issued at 245 AM CDT Wed Apr 30 2025 Storms continue to percolate in the vicinity of a cold front sagging into the northern portion of our region and the near the dryline in southeastern New Mexico. With plentiful moisture ahead of the dryline supplied by a low-level jet and lift from the front, a few of these storms have become severe. The main threat from these storms has been large hail. Storm activity should move east and northeast of our area by around mid to late morning, as the upper- level trough responsible for the unsettled weather rolls in from southern New Mexico and begins to track northeast, dragging the dryline along with it. By late afternoon, upper-level flow will be northwesterly to zonal, thus ending our rain chances until the next system arrives. Behind the cold front, lows this morning will be in the 50s for most of the area. Portions of the eastern Permian Basin, the lower Trans Pecos, and near the Rio Grande will wake up to lows in the 60s. Highs today look to top out in the 70s over our northern counties and the mountains, while most everyone else reaches into the 80s. A few showers/storms may linger over the northeastern Permian Basin this morning as the upper-level system departs, thus PoPs remain between 10%-30% in this area. Wednesday night's lows mainly dip into the 50s. We get a break from our active weather pattern on Thursday, under a subtle upper-level ridge that brings sunny to mostly sunny skies. Highs Thursday afternoon warm into the 80s and 90s. -Lopez && .LONG TERM... (Thursday night through Tuesday) Issued at 245 AM CDT Wed Apr 30 2025 An upper-level shortwave trough approaches Friday, bringing about another cold front and the return of widespread rain chances. Currently, PoPs range from 20%-70%. Lowest chances are along the Presidio Valley, while the best rain chances lie over the Trans Pecos, the Stockton Plateau, and the eastern Permian Basin. Highs Friday afternoon will be dependent in the timing and location of the cold front. As of now, southeastern New Mexico and the Permian Basin are expected to reach the upper 60s to 70s, while most areas south of the Pecos River range in the 80s and 90s. A surface high helps push the cooler air mass behind the cold front completely through the area by Saturday, resulting in highs ranging from the upper 60s to 70s. Shortwave troughing looks to persist through much of the weekend, providing almost daily rain chances areawide as well as continued highs in the 70s and 80s. It is still too soon to know details about severe parameters for storms Friday through the weekend, but things will be ironed out as the storm system takes shape. Saturday night into Sunday, a rather deep upper- level trough looks to dig into SoCal and transverse across the Desert Southwest through the first half of next week. Although rain chances hang around in the forecast next week, these are subject to change as details become clearer. Aside from rain chances, breezy to strong southeasterly winds are on tap Sunday night through Monday associated with a tightening pressure gradient as the upper-level trough approaches. The question then remains, will this system help combat our dry conditions, or will this be another windbag? Again, more details to come in the near future. -Lopez && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Wed Apr 30 2025 Scattered TS, some severe, will move across the area tonight. Fortunately storms should be east of all terminals in the next 1-2 hours and not impact aviation ops through at least 18Z Wed. VFR conditions should continue. Hennig && .FIRE WEATHER... Issued at 245 AM CDT Wed Apr 30 2025 Elevated to critical fire weather conditions are expected mainly west of the Pecos today due to the combination of 20-ft winds and critical minRH values. ERCs remain above the 50th percentile west of the Pecos with most areas elsewhere below the 50th percentile today. Therefore, a Rangeland Fire Danger Statement has been issued for southeastern New Mexico down into the Big Bend this afternoon through this evening. Thursday, ERCs above the 50s percentile spread east to include almost our entire region. By Friday, a cold front brings improved minRH values and cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 82 53 89 60 / 20 0 0 10 Carlsbad 81 54 88 54 / 0 0 0 10 Dryden 90 59 92 63 / 0 0 10 10 Fort Stockton 85 58 92 61 / 0 0 0 10 Guadalupe Pass 72 55 79 55 / 0 0 0 0 Hobbs 78 52 86 54 / 10 0 0 10 Marfa 76 48 84 51 / 0 0 0 0 Midland Intl Airport 82 55 89 60 / 10 0 0 10 Odessa 81 56 88 61 / 0 0 0 10 Wink 84 54 91 60 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....95 AVIATION...10
In the hours before
Local storm report, Apr 30, 12:10 AM MDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
110 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM Hail 2 S Snyder 32.68N 100.92W
04/30/2025 E1.00 Inch Scurry TX Fire Dept/Rescue
&&Special weather statement, Apr 30, 12:28 AM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
128 AM CDT Wed Apr 30 2025
TXZ046-047-300715-
Dawson TX-Borden TX-
128 AM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BORDEN AND DAWSON
COUNTIES THROUGH 215 AM CDT...
At 128 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southeast of Lamesa, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamesa, Gail, Lamesa Municipal Airport, Los Ybanez, Sparenberg,
Tenmile, Patricia, Arvana, Hancock, Key, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
western Texas.
&&
LAT...LON 3253 10176 3253 10220 3296 10195 3296 10117
TIME...MOT...LOC 0628Z 221DEG 25KT 3265 10187
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
29Local storm report, Apr 30, 12:29 AM MDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
129 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Hail 2 NW Hermleigh 32.66N 100.78W
04/30/2025 E1.75 Inch Scurry TX Fire Dept/Rescue
&&Special weather statement, Apr 30, 1:23 AM MDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
223 AM CDT Wed Apr 30 2025
TXZ047-048-300815-
Scurry TX-Borden TX-
223 AM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN SCURRY...BORDEN AND
NORTHEASTERN HOWARD COUNTIES THROUGH 315 AM CDT...
At 222 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Fluvanna to 8 miles north of
Luther. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gail, Fluvanna, J B Thomas Reservoir, Knapp, and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
western Texas.
&&
LAT...LON 3260 10102 3256 10117 3252 10118 3253 10160
3296 10152 3296 10084
TIME...MOT...LOC 0722Z 262DEG 27KT 3286 10129 3256 10151
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Apr 30, 1:25 AM MDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
225 AM CDT Wed Apr 30 2025
NMZ033-TXZ045-300800-
Central Lea County NM-Gaines TX-
225 AM CDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA AND
NORTHWESTERN GAINES COUNTIES THROUGH 300 AM CDT/200 AM MDT/...
At 225 AM CDT/125 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Hobbs, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hobbs, Nadine, Humble City, Knowles, Lea County Regional Airport,
Industrial Airpark, and Higginbotham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT/500 AM
MDT/ for southeastern New Mexico...and western Texas.
&&
LAT...LON 3296 10288 3279 10270 3260 10318 3268 10327
3295 10322
TIME...MOT...LOC 0725Z 226DEG 20KT 3268 10317
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Apr 30, 1:59 AM MDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
259 AM CDT Wed Apr 30 2025
NMZ033-TXZ045-300845-
Central Lea County NM-Gaines TX-
259 AM CDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA AND
NORTHWESTERN GAINES COUNTIES THROUGH 345 AM CDT/245 AM MDT/...
At 259 AM CDT/159 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Hobbs, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hobbs, Higginbotham, and Lea County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT/500 AM
MDT/ for southeastern New Mexico...and western Texas.
&&
LAT...LON 3296 10276 3278 10273 3262 10315 3268 10321
3296 10306
TIME...MOT...LOC 0759Z 238DEG 21KT 3268 10312
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.